Breast reduction 10 days ago. On day 2 large Hematoma developed on the side of breast and Spread to back. I was given a shot of blood thinner In the recovery room due to pulmonary embolism History. Dr thinks this caused hematoma. Jp drain is still in and pulling 3-4 tbls of what looks Like thick dirty motor oil . Drain site is very sore And slightly pink at opening.the black blood is about 2/3 gone But wondering if drain should still be left in. How long until hematoma heals? Very painful!!
Hematoma After Breast Reduction?
Doctor Answers 5
Hematoma after Breast Reduction and Treatment?
I'm sorry to hear about the complications you have experienced. At this point, it is very important that you keep in close contact with your plastic surgeon who will be able to assess your progress, any need for further intervention, and timing of drain removal based on physical examination ( clinical evaluation). Generally speaking, in my opinion, it is better to be conservative and leave the drain in place until its output is minimal ( for patients in your situation).
Best wishes for an otherwise uneventful recovery; hopefully you will enjoy the benefits of the breast reduction procedure in the long-term.
Have a question? Ask a doctor
Hematoma after Breast Reduction; Options for Care
Sometimes hematomas are drained in the operating room, especially if they are compromising the healing process or skin circulation. If those things are not a factor, a drain is usually left in until it produces about 30 or less cc per day. It seems by your description that your doctor is taking good care of you, and with your history of pulmonary embolus, a blood thinner is very important.
Hematoma and breast
A blood thinning medication can certainly cause a hematoma. But that is the risk if you need to protect against DVT and PE.
You might also like...
Sorry to hear about your discomfort. Having a hematoma is nothing that can not be healed. Everyone heals on there own rate. Your surgeon will determine when the GP drains are D/C, once he sees the amount is decreasing. Be patient it will heal.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.